Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 83, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 14, 2000, 1:30 PM EDT for Madison County, Ohio. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2000, 1:30 PM EDT (17:30 UTC)
- Expired
- Jun 14, 2000, 2:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Madison County, OH
The radar
The Cincinnati radar (KILN), 64 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 438 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
059 WUUS51 KILN 141730 SVRILN OHC097-141830- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 130 PM EDT WED JUN 14 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MADISON COUNTY IN CENTRAL OHIO... * UNTIL 230 PM EDT... * AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES SOUTH OF LONDON...MOVING NORTHEAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LONDON... JEFFERSON... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. THIS STORM IS CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. JOHNSTONE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 10:00 AM EDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 14, 10:00 AM EDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1000 AM EDT WED JUN 14 2000 CURRENT FORECAST LOOKS GOOD...SO ONLY CHANGES TO WILL COSMETIC. AREA OF 850 MB MOISTURE THAT HAS BEEN PROGGED BY THE MODELS IS MOVING ACROSS THE CVG AREA. THIS WILL HELP KEEP TEMPERATURES WITHIN THE FORECAST RANGE. STILL LOOKING FOR SHOWERS AND THUNDERSTORMS TO FORM IN THE HEAT OF THE DAY. CLEMISILN OUT IN A FEW MINUTES. .ILN...NONE.z SITES
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 4:03 PM EDT | Severe Thunderstorm Warning | ILN | Miami, Montgomery | 42 min |
| Jun 14, 4:15 PM EDT | Severe Thunderstorm Warning | ILN | Clark | 45 min |
| Jun 14, 5:48 PM EDT | Severe Thunderstorm Warning | ILN | Clinton | 27 min |
| Jun 14, 6:04 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 36 min |
| Jun 14, 6:15 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Pickaway | 45 min |
| Jun 14, 6:23 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Madison | 52 min |
| Jun 14, 6:27 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene | 48 min |
| Jun 14, 6:31 PM EDT | Severe Thunderstorm Warning | ILN | Hardin, Logan | 44 min |
| Jun 14, 7:09 PM EDT | Severe Thunderstorm Warning | ILN | Delaware | 51 min |
| Jun 14, 7:55 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 50 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.